MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (5mm x 4cm x 80cm) was inserted for inflation.However, it ruptured at its nominal pressure.There was no reported patient injury.The powerflex pro balloon was replaced with a non-cordis balloon catheter, inflated and the procedure was completed.Initially, this was a shunt anastomosis percutaneous transluminal angioplasty case.The vessel level of calcification is severe.The vessel level of angulation and tortuosity is moderate.The device was prepped normally per the instructions for use (ifu).The contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.The device was removed intact (in one piece) from the patient and no kink/bent was noted after removal.The product was not returned for analysis.A product history record (phr) review of lot 17684315 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as severe calcification may have contributed to the event reported, as calcium is known to damage balloon material.However, the procedure performed was a shunt (pta) case.Arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a powerflex pro pta balloon catheter (5mm4cm 80) was inserted for inflation.However, it ruptured at its nominal pressure.There was no reported patient injury.Therefore, the powerflex pta balloon was replaced with a non-cordis balloon catheter (5*40) and inflated.The procedure was completed.Initially, this was a shunt anastomosis percutaneous transluminal angioplasty (pta) case.The vessel level of calcification is severe.The vessel level of angulation and tortuosity is moderate.The device was prepped per the instructions for use (ifu).The device was prep normally.The contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.There were no kink/bent noted after device was removed from patient.The device was removed intact (in one piece) from the patient.There is no procedural film/cd available for review.The device will not be returned for analysis as the device was discarded in the hospital.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8864185
Report Number9616099-2019-03117
Device Sequence Number11282330
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number4400504S
Device Lot Number17684315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1